BIROn - Birkbeck Institutional Research Online

    On markov error-correction models, with an application to stock prices and dividends

    Psaradakis, Zacharias and Sola, M. and Spagnolo, F. (2004) On markov error-correction models, with an application to stock prices and dividends. Journal of Applied Econometrics 19 (1), pp. 69-88. ISSN 0883-7252.

    Full text not available from this repository.

    Abstract

    This paper considers Markov error‐correction (MEC) models in which deviations from the long‐run equilibrium are characterized by different rates of adjustment. To motivate our analysis and illustrate the various issues involved, our discussion is structured around the analysis of the long‐run properties of US stock prices and dividends. It is shown that the MEC model is flexible enough to account for situations where deviations from the long‐run equilibrium are nonstationary in one of the states of nature and allows us to test for such a possibility. An empirical specification procedure to establish the existence of MEC adjustment in practice is also presented. This is based on a multi‐step test procedure that exploits the differences between the global and local characteristics of systems with MEC adjustment.

    Metadata

    Item Type: Article
    School: School of Business, Economics & Informatics > Economics, Mathematics and Statistics
    Depositing User: Sarah Hall
    Date Deposited: 21 Jul 2020 08:06
    Last Modified: 21 Jul 2020 08:06
    URI: https://eprints.bbk.ac.uk/id/eprint/32619

    Statistics

    Downloads
    Activity Overview
    0Downloads
    255Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item